Alert archive / California / Gale Watches in 2021
Gale Watch 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Mar 13, 2021, 2:22 PM PST. It took effect at Mar 15, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 2:22 PM PST (22:22 UTC)
- In effect from
- Mar 15, 2021, 11:00 AM PDT
- Expired
- Mar 14, 2021, 1:59 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
893 WHUS76 KLOX 132222 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 222 PM PST Sat Mar 13 2021 PZZ650-140630- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.NEW.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 222 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, until 4 AM PDT Sunday. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ655-140630- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T0500Z/ /O.NEW.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 222 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...For the Small Craft Advisory, until 9 PM PST this evening. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-140630- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.NEW.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 222 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and combined seas 7 to 12 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 4 AM PDT Sunday. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-140630- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.NEW.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 222 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 10 to 12 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 4 AM PDT Sunday. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
2 follow-up statements
292 WHUS76 KLOX 140457 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 857 PM PST Sat Mar 13 2021 PZZ655-141300- /O.EXP.KLOX.SC.Y.0023.000000T0000Z-210314T0500Z/ /O.CON.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 857 PM PST Sat Mar 13 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-141300- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.CON.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 857 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, until 4 AM PDT Sunday. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-141300- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.CON.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 857 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and combined seas 7 to 12 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 4 AM PDT Sunday. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-141300- /O.CON.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.CON.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 857 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 10 to 12 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 4 AM PDT Sunday. For the Gale Watch, from Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-141300- /O.EXA.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 857 PM PST Sat Mar 13 2021 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and combined seas 11 to 12 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...From Monday morning through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
415 WHUS76 KLOX 140959 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 159 AM PST Sun Mar 14 2021 PZZ673-676-141800- /O.CAN.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.NEW.KLOX.SC.Y.0024.210315T1000Z-210315T1800Z/ /O.UPG.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ /O.NEW.KLOX.GL.W.0012.210315T1800Z-210316T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 159 AM PST Sun Mar 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and combined seas 11 to 16 feet expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 11 AM Monday to 3 AM PDT Tuesday. For the Small Craft Advisory, from 3 AM to 11 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ650-141800- /O.CAN.KLOX.SC.Y.0023.000000T0000Z-210314T1100Z/ /O.UPG.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ /O.NEW.KLOX.GL.W.0012.210315T1800Z-210316T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 159 AM PST Sun Mar 14 2021 ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 10 feet expected when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 11 AM Monday to 3 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-141800- /O.NEW.KLOX.SC.Y.0024.210315T1000Z-210315T1800Z/ /O.UPG.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ /O.NEW.KLOX.GL.W.0012.210315T1800Z-210316T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 159 AM PST Sun Mar 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and combined seas 11 to 16 feet expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Gale Warning, from 11 AM Monday to 3 AM PDT Tuesday. For the Small Craft Advisory, from 3 AM to 11 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ655-141800- /O.UPG.KLOX.GL.A.0009.210315T1800Z-210316T1000Z/ /O.NEW.KLOX.GL.W.0012.210315T1800Z-210316T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 159 AM PST Sun Mar 14 2021 ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 11 feet expected when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 11 AM Monday to 3 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-141800- /O.NEW.KLOX.SC.Y.0024.210315T1000Z-210316T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 159 AM PST Sun Mar 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 AM Monday to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Mar 13, 2:06 PM PST, 16 minutes earlier.
Area forecast discussion, Mar 13, 2:06 PM PST, 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
206 PM PST Sat Mar 13 2021
.SYNOPSIS...13/203 PM.
It will remain cool this weekend. There will be locally gusty
winds through tonight. Skies will be partly to mostly cloudy.
There is a chance of rain and mountain snow Sunday night into
Monday, except rain is likely north of Point Conception Sunday
night. Tuesday through Thursday will be dry with a warming trend.
A slight chance of rain is then expected for northern areas
Friday and Saturday.
&&
.SHORT TERM (TDY-TUE)...13/146 PM.
An E Pac upper level ridge will approach the area thru this
afternoon, increasing H5 heights up to 566-571 dm by late this
afternoon. Some lingering low clouds covered portions of the
central Coast early this afternoon, while elsewhere there are
mostly sunny skies with just a few cu here and there. Little
change is expected the rest of today. Temps are forecast to warm
up thru this afternoon compared to the last few days but continue
to be 4 to 8 deg below normal for many areas. Highs for the coast
and vlys will be mostly in the upper 50s to mid 60s.
Gusty NW winds were noted early this afternoon in the mtns and
foothills, including the Santa Ynez Range where gusts up to 39 mph
have been observed. These winds will continue thru late today.
Meanwhile, onshore gradients are forecast to increase fairly
significantly this afternoon as well (NAM fcst +5.2 mb LAX-DAG at
4 PM), resulting in more widespread breezy to gusty SW-NW winds
across the region, but especially along the coast and in the
foothills, mtns and Antelope Vly.
The upper level ridge will move into the area tonight and peak
Sun morning with H5 heights around 571-573 dm. An approaching E
Pac upper level trof will then lower H5 heights to 565-570 dm by
late Sun. The marine layer should deepen some with low clouds
expected tonight into Sun morning for the Central Coast to Santa
Ynez Vly, the Salinas River Valley, SBA County S coast and the
VTU/L.A County coast and vlys. Otherwise, mostly clear skies
tonight will give way to partly cloudy skies overall on Sun as mid
and hi level moisture moves into the area from the W. Temps will
change little for Sun and remain about 4 to 8 deg below normal for
most areas, except it should be slightly warmer in the Antelope
Vly. Highs across coastal areas and adjacent vlys will again be in
the upper 50s to mid 60s.
Good N-S gradients and some upper level support will bring gusty
Advisory-level NW-N winds to the Santa Ynez Range and adjacent
south coast of SBA County tonight, and a Wind Advisory is in
effect for this area. Gusty NW winds should also affect the I-5
corridor tonight, but they should remain below Advisory levels
there. Another round of breezy to gusty SW-NW winds can then be
expected across the fcst area Sun afternoon as onshore gradients
should be even stronger (NAM fcst +8.0 mb LAX-DAG at 00Z Mon). The
highest gusts Sun afternoon are expected to be in the L.A. County
mtns and Antelope Vly.
All the models show the upper level trough sharpening and
deepening as it approaches the coast of northern CA Sun night,
then the trough will evolve into a closed upper level low as it
tracks across central CA Mon morning, and into southern NV Mon
afternoon. The southern end of its associated frontal system will
likely bring some rain to areas north of Pt. Conception by late
Sun night, with a slight chance of rain as far south as southern
L.A. County by daybreak Mon. There is a good chance of rain Mon
morning, especially across VTU/L.A. Counties, with a decreasing
chance north of Pt Conception. There is then a lingering slight
chance to chance of showers mainly for inland areas but including
the L.A. county coast Mon afternoon. It will be very chilly across
the region on Monday, with max temps 10 to 18 degrees below
normal in most areas.
Behind the front, gusty to possibly Advisory-level W-NW winds
will affect much of the region Monday afternoon with Advisory-
level NW winds across southern SBA County and through the I-5
Corridor Mon evening into Mon night. In addition, a moist
northerly flow will keep the chance of showers across the northern
slopes of the mountains of L.A. and VTU Counties through Mon
night.
At this point, it appears that rainfall from late Sun night
through Mon evening will average a tenth to a quarter of an inch
across the region, with locally higher amounts up to a third of an
inch across the northwestern portions of SLO County, on the
northern slopes, and possibly the eastern San Gabriel Mountains.
Snow levels will drop to around 5000 to 5500 feet Sun night, then
fall further to between 4000 and 4500 feet Mon morning, 3000 to
3500 feet Mon afternoon and 2500 to 3000 feet Monday night. Snow
accumulations of 2 to 4 inches are a good possibility, with most
of this snow accumulation above about 4500 feet. For Mon afternoon
and evening, there will be the potential of some light snow
accumulations over higher portions of Interstate 5 including the
Grapevine, as well as Highway 14, which may hamper travel. If this
forecast remains on track, the combination of some accumulating
snow and strong, gusty winds could lead to an eventual issuance of
a Winter Weather Advisory for the SBA/VTU/L.A. County mtns
(excluding the Santa Monica Mtns) for Monday into Monday night.
The upper level low will move E Mon night and Tue, with an upper
level ridge developing along and off the CA coast on Tue. Clouds
on the N slopes will decrease by early Tue morning, otherwise
mostly clear skies can be expected across the forecast area Mon
night and Tue. Altho temps will warm up again on Tue, they will
still be 5 to 10 deg below normal, with highs in the vlys and
coastal areas generally in the upper 50s to mid 60s. It looks like
the gusty NW to N winds will linger thru Mon night then diminish
some while turning more W to NW by Tue afternoon.
.LONG TERM (WED-SAT)...13/201 PM.
The EC and GFS deterministic and mean ensembles are in pretty
good agreement during the extended period. Some upper level
ridging should persist over the area into Wed, then a broad SW
flow aloft with the ridge moving slowly E can be expected Thu and
Fri. It looks like a weak frontal band will set up along or just
off the Central Coast on Fri with a slight chance of rain moving
into that area. On Sat, an upper level trof should either move
inland over CA (GFS) or remain just off the coast (EC), but both
models indicate the front should move a bit further inland on Sat
for a slight chance of rain for SLO/SBA Counties, and parts of
wrn and nrn VTU Counties for Sat afternoon. Any snow with this
system would by over the high mtn elevations.
Otherwise, mid and hi clouds can be expected over the region
especially later Wed into Thu for partly to mostly cloudy skies.
Partly cloudy conditions should prevail for most areas Fri into
Sat, except mostly cloudy at times for northern areas. Temps are
expected to warm up a bit each day thru Thu to several degrees
above normal, then cool slightly Fri and Sat to near normal to
slightly above normal for the most part.
&&
.AVIATION...13/1834Z.
At 1752z at KLAX...The marine layer depth was 1700 feet with the
top of the inversion at 3200 feet and 7 degrees C.
S of Point Conception... VFR conditions are widespread this
afternoon before the marine layer redevelops this evening. Good
confidence for MVFR CIGs to redevelop after 05z. There is a 30%
chance that valley TAFs will not have MVFR CIGs after 10z.
N of Point Conception... Moderate confidence in the current 18Z
TAFs. Ceilings a bit stubborn to clear on the central coast but
should clear around 20z. Moderate confidence with timing of MVFR
CIGs redeveloping this evening after 03z. 30% chance for IFR CIGs.
KLAX... Low confidence in the 18z TAF. VFR conditions will
prevail. Marine clouds with MVFR conditions expected to reform
this evening. There is a 20% chance for an easterly wind
component to exceed 7 knots during the 13z- 18z period Sunday.
KBUR... Moderate confidence in the current 18z TAF. There is a
30% that no MVFR CIGs will develop after 10z Sunday morning.
&&
.MARINE...13/1222 PM.
For the Outer Waters... Small Craft Advisory (SCA) is in effect
for the southern zones through early Sunday morning. There will be
a brief lull with the winds through Sunday afternoon, then NW
winds will quickly increase with a 70% chance for widespread SCA
for the entire outer waters through at least Tuesday evening.
There is a 50% chance that gale force winds occur from Point
Conception and areas to the west and south Monday through Monday
evening. A GALE WATCH for (PZZ673-676) has been issued. Winds
should fall below SCA thresholds by Wednesday.
For the Inner Waters north of Point Sal... There is a forty
percent chance of SCA level winds late this afternoon and evening.
Then a 60% chance for (SCA) due to NW wind gusts from Monday
morning through Monday night, and a 50% chance for Tuesday
afternoon and evening, otherwise, conditions will remain below
SCA level after that.
For the Inner Waters south of Point Conception...SCA level winds
will blow across the inner waters today through late tonight, then
once again late Sunday night or Monday morning through Tuesday
morning. There is a 50% chance that gale force winds will develop
Sunday night through Monday when a GALE WATCH might be needed and
after coordination with neighboring office a Gale Watch has been
issued for Monday afternoon and Monday night. Otherwise,
conditions will remain below SCA level.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 4 AM PDT Sunday for zones
39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 4 AM PDT Sunday for
zones 650-673-676. (See LAXMWWLOX).
Gale Watch in effect from Monday morning through late Monday
night for zones 650-655-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PST this evening
for zone 655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Gusty northwest to north winds are possible at times Monday night
through Thursday. Light rain and mountain snow is possible on
northern slopes Monday night, and snow could cause travel
problems for higher elevations of Interstate 5.
&&
PUBLIC...Sirard
AVIATION...Sweet/CK
MARINE...Sweet
SYNOPSIS...DB/Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:23 PM PST | Special Weather Statement | LOX | San Luis Obispo | 52 min |
| Mar 12, 6:28 PM PST | Special Weather Statement | LOX | Ventura | 47 min |
| Mar 12, 10:36 PM PST | Small Craft Advisory | LOX | 27 hr | |
| Mar 13, 5:59 AM PST | Wind Advisory | LOX | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.